Guai headache

Discussion in 'Fibromyalgia Main Forum' started by Flibble, Apr 9, 2003.

  1. Flibble

    Flibble New Member

    I just started guai 4 days ago and have had a massive headache for 2. Is this normal? If so how long does it last? Thanks for your help! Flibble
  2. Mikie

    Mikie Moderator

    Guai can exacerbate symptoms, but I have not heard about it having headaches as a side effect, but we all react differently to meds. Why don't you consider cutting the dose just for a week or two to see what happens. It may just be the change that you are reacting to. Your body may need more time to get used to the guai. It does have some blood-thinning properties and I suppose it's not impossible that it has increased blood flow to the blood vessels in your head which can cause headaches. Perhaps Madwolf will have some ideas on this.

    Love, Mikie
  3. TNhayley

    TNhayley New Member

    How much Guai are you taking? It is recommended to start at 300 x2 a day, or 600 mg a day.

    From the guaidoc site:
    "We begin patients with 300 milligrams (one-half tablet) twice a day for one week. If they feel distinctly worse, this is their dosage and they should remain at that amount. (This suffices for 20 percent of patients.) If symptoms do not worsen, we increase to 600 mg. (a full tablet) twice daily. Another 50 percent begin reversing at this dosage. This leaves about thirty percent who will need more. For these patients, we continue to slowly raise their dose of guaifenesin until an exacerbation of symptoms begins. We must stress that worsening or new symptoms signal that reversal is underway. As the reversal progresses, better hours gradually appear, eventually cluster into days and finally weeks. Like a bouncing ball, the up-and-down symptoms slowly ease, and the palpable lumps and bumps soften, break up and clear. Every two months at the proper dose should reverse at least one year of accumulated metabolic debris. Thus, the longer the illness has been present, the more time will be needed for total reversal. Newer lesions clear first and the oldest last."

    Is this headache similiar to one you might have had before Guai? Were headaches on your common list of complaints? Is it tolerable? Is it possible your headaches might be attributed to anything else? OR ... this could be part of your first cycle!

    Warm regards,
    Hayley
  4. Flibble

    Flibble New Member

    Thanks for the responses! The headache I have now is very much like the kind I usually get but after I have done a no-no. I take 300mgs 2x daily of guai. I am hoping it is a reversal process. Flibble
  5. Mikie

    Mikie Moderator

    My guess is that this is part of the reversal process. If the headaches continue and are too much for you, cut down to the 300 mgs. in the morning only for a week or so. With something like this that has known adverse side effects as part of the process, it's smart to go slowly at first. I had to back off one of my increases due to harsh Guai flaring and then, later, I was able to do it. A lot depends on what else is going on in our lives and bodies.

    I know this can be a real pain in the beginning, but it really is worth staying the course if the Guai works for you. You are brave for trying a treatment which you know will make you feel worse before you feel better. Hang in there, Kiddo.

    Love, Mikie